Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have painful lump inside butt cheek. Started increasing in size. What should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2381 Questions
Question
I have a lump on the inside of my right butt cheek. It's about an inch to the side of my rectum. Slightly painful. I noticed it about a month ago but at that time it seemed smaller in size. You cannot see it as its flesh colored but you can feel the lump. I have no blood around it or bloody stools. Do recall not so much straining but getting a very awkward feeling of pressure and dull pain from my rectum after a bowel movement but have not had constipation. My bowel are regular at least once daily. I do recall having some itching and irritation around my anus but again nothing to bothersome . Since the lump has slightly increased in size it feels rather uncomfortable and I feel more pain. What could it be? What can I do to get rid of it.
Posted Sun, 28 Apr 2013 in Infections
 
 
Answered by Dr. Prasad 5 hours later
Hi,

Thanks for the query.

Your description is suggestive of a focal lump. Pilonidal cyst or less commonly lipoma is encountered around this location. An infected hair follicle presents are more painful that what you describe.

Therefore in all probabilities this seems to be a pilonidal cyst to me. Focal examination of the area can confirm my assumption.

Topical antibiotic creams such as neosporin can be applied to the affected area to prevent secondary bacterial infection. I also suggest you to maintain the area clean and dry.

This lump is likely to grow further until it erupts to drain the contents. And since increase is size can cause more pain and discomfort, I would suggest you to plan a visit to your surgeons clinic at the earliest. He/she can plan aseptic incision and drainage if deemed appropriate.

Hope this information was helpful. Let me know if you need clarifications.

Best Wishes

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor